Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 47, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 9, 2018, 5:08 PM CDT for Rock County, Wisconsin. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2018, 5:08 PM CDT (22:08 UTC)
- Expired
- Aug 9, 2018, 5:23 PM CDT
- In force
- 15 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 48 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:15 PM CDT | TSTM WND DMG | 3 Ssw Milton, WI | LARGE TREE DOWN WITH HIGH WINDS AND PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365
WUUS53 KMKX 092208
SVRMKX
WIC105-092245-
/O.NEW.KMKX.SV.W.0047.180809T2208Z-180809T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
508 PM CDT THU AUG 9 2018
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Eastern Rock County in south central Wisconsin...
* Until 545 PM CDT.
* At 508 PM CDT, a severe thunderstorm was located over Janesville,
moving southeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Janesville, Milton, Clinton, Tiffany, Johnstown Center, Avalon,
Shopiere and Emerald Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4268 8916 4279 8905 4273 8878 4257 8877
4249 8885
TIME...MOT...LOC 2208Z 302DEG 17KT 4271 8902
HAIL...1.00IN
WIND...<50MPH
$$
SPM2 follow-up statements
008
WWUS53 KMKX 092214
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
514 PM CDT THU AUG 9 2018
WIC105-092245-
/O.CON.KMKX.SV.W.0047.000000T0000Z-180809T2245Z/
Rock WI-
514 PM CDT THU AUG 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN ROCK COUNTY...
At 513 PM CDT, a severe thunderstorm was located over Janesville,
moving southeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Janesville, Milton, Clinton, Tiffany, Johnstown Center, Avalon,
Shopiere and Emerald Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4264 8909 4278 8898 4273 8878 4257 8877
4249 8885
TIME...MOT...LOC 2213Z 302DEG 17KT 4270 8899
HAIL...1.00IN
WIND...<50MPH
$$
SPM026
WWUS53 KMKX 092223
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
523 PM CDT THU AUG 9 2018
WIC105-092232-
/O.CAN.KMKX.SV.W.0047.000000T0000Z-180809T2245Z/
Rock WI-
523 PM CDT THU AUG 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROCK COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 4264 8909 4278 8898 4273 8878 4257 8877
4249 8885
TIME...MOT...LOC 2221Z 302DEG 17KT 4268 8894
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:11 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 9, 2:11 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 211 PM CDT Thu Aug 9 2018 .DISCUSSION... Tonight...Forecast confidence is high. The line of scattered showers/storms along a cold front should exit to the south by mid evening with drier weather moving in behind the boundary. Friday through Tuesday...Forecast confidence is high. We will be in solid persistence pattern into early next week. We should stay dry with temperatures will be at or slightly above seasonal normals with dew points in the tolerable level. Not really low, but not too juicy. Tuesday night and Wednesday...Forecast confidence is medium. The blocked pattern will become a bit more progressive by the middle of next week. A surface cold front is forecast to come through about this time, bringing us our next best chance for some showers and storms. The upper pattern looks very complicated with a couple of closed lows over the U.S. One over the east coast, the other over the central plains. && .AVIATION(18Z TAFS)... A line of showers and storms will continue to push south through the area late this afternoon and evening. We could see some brief MVFR conditions as the line moves through. The main threat with these storms will be strong damaging winds. Look for the activity to clear out by early to mid evening. Otherwise, look for mainly VFR conditions through the TAF period. There could be some patchy fog later tonight due to light winds and clearing skies, especially in areas that got some rain. && .MARINE... Late afternoon/evening thunderstorms will be a threat to mariners, mainly south of Port Washington. Things will quiet down by mid evening with quiet conditions continuing through the weekend. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Friday and Aviation/Marine...Davis Friday Night through Thursday...Davis
Hazardous weather outlook, Aug 9, 2:18 PM CDT, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 218 PM CDT Thu Aug 9 2018 WIZ046-047-051-052-056>060-062>072-101930- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 218 PM CDT Thu Aug 9 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight There is a marginal risk for severe thunderstorms in southern Wisconsin. A few storms may become strong to severe through early this evening south of a line from Milwaukee to Sauk City. Isolated gusty winds and small hail are possible along with brief heavy rain and lightning. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is a chance for thunderstorms on Wednesday but it is too early to discern the severe weather risk. .SPOTTER INFORMATION STATEMENT... Spotters reports are appreciated through early this evening. LMZ643>646-101930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 218 PM CDT Thu Aug 9 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight There is a marginal risk for severe thunderstorms, mainly south of Milwaukee. A few storms may become strong to severe through early this evening with isolated gusty winds and small hail possible. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is a chance for thunderstorms on Wednesday. www.weather.gov/mkx
In the hours before
Special weather statement, Aug 9, 4:12 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
412 PM CDT THU AUG 9 2018
WIZ071-072-092145-
Racine-Kenosha-
412 PM CDT THU AUG 9 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RACINE AND NORTHEASTERN
KENOSHA COUNTIES...
At 412 PM CDT, a strong thunderstorm was located over Union Grove,
moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Kenosha, Racine, Mount Pleasant, Sturtevant, Union Grove, Eagle Lake,
Elmwood Park, Kansasville and North Cape.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4266 8781 4261 8782 4259 8781 4255 8781
4265 8816 4281 8815 4270 8778 4268 8778
TIME...MOT...LOC 2112Z 284DEG 13KT 4269 8804
MARQUARDTSpecial weather statement, Aug 9, 4:17 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
417 PM CDT THU AUG 9 2018
WIZ063-064-069-070-092200-
Walworth-Rock-Jefferson-Dane-
417 PM CDT THU AUG 9 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WALWORTH...
NORTHEASTERN ROCK AND JEFFERSON COUNTIES...
At 417 PM CDT, a strong thunderstorm was located over Fort Atkinson,
moving southeast at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Whitewater, Fort Atkinson, Jefferson, Lake Mills, Milton, Edgerton,
Johnson Creek, Palmyra, Lake Koshkonong, Richmond, Rome, La Grange,
Milford, Hebron, Sullivan, Busseyville, Tibbets, Millard, Helenville
and Nws Milwaukee/sullivan.
LAT...LON 4282 8906 4313 8884 4310 8854 4286 8854
4275 8855 4267 8861
TIME...MOT...LOC 2117Z 293DEG 20KT 4295 8886
SPMSpecial weather statement, Aug 9, 4:32 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 432 PM CDT THU AUG 9 2018 WIZ062-092200- Iowa- 432 PM CDT THU AUG 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT IOWA COUNTY... At 432 PM CDT, a strong thunderstorm was located near Dodgeville, moving southeast at 35 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Dodgeville, Mineral Point, Barneveld, Highland, Ridgeway, Linden, Cobb, Rewey, Hollandale, Governor Dodge St Park, Edmund, Blue Mound St Park, Blackhawk Lake Rec Area and London. LAT...LON 4311 9043 4310 8984 4282 8984 4281 9043 TIME...MOT...LOC 2132Z 335DEG 29KT 4297 9021 SPM
Local storm report, Aug 9, 4:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
449 PM CDT THU AUG 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TORNADO DEERFIELD 43.06N 89.07W
08/09/2018 DANE WI LAW ENFORCEMENT
STRUCTURAL DAMAGE AND A GAS LEAK TO AN
INDUSTRIAL BUILDING. 1 TREE DOWN ON A HOME
AND ADDITIONAL TREE DAMAGE IN THE AREA.
PLAYGROUND EQUIPMENT DAMAGED IN DEERFIELD
COMMUNITY PARK.
&&
MGSpecial weather statement, Aug 9, 4:56 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 456 PM CDT THU AUG 9 2018 WIZ070>072-092230- Walworth-Racine-Kenosha- 456 PM CDT THU AUG 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WALWORTH... SOUTHWESTERN RACINE AND WEST CENTRAL KENOSHA COUNTIES... At 456 PM CDT, a strong thunderstorm was located near Elkhorn, moving east at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Elkhorn, Lake Geneva, East Troy, Bohners Lake, Powers Lake, Como, Browns Lake, Burlington, Springfield, Honey Creek, Abells Corners, Tibbets and Slades Corners. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4267 8862 4281 8855 4276 8826 4253 8825 TIME...MOT...LOC 2156Z 264DEG 13KT 4273 8848 MARQUARDT
Special weather statement, Aug 9, 4:58 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
458 PM CDT THU AUG 9 2018
WIZ064-069-070-092245-
Walworth-Rock-Jefferson-
458 PM CDT THU AUG 9 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WALWORTH...NORTHEASTERN
ROCK AND SOUTHERN JEFFERSON COUNTIES...
At 458 PM CDT, a strong thunderstorm was located over Milton, moving
southeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Janesville, Whitewater, Fort Atkinson, Delavan, Milton, Edgerton,
Clinton, Palmyra, Sharon, Darien, Lake Koshkonong, Richmond, Fulton,
La Grange, Hebron, Tiffany, Busseyville, Allens Grove, Millard and
Avalon.
LAT...LON 4274 8932 4285 8915 4285 8901 4294 8901
4299 8893 4292 8854 4283 8854 4249 8872
4249 8876
TIME...MOT...LOC 2158Z 302DEG 22KT 4275 8893
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:21 PM CDT | Special Weather Statement | MKX | Columbia, Sauk | 39 min |
| Aug 9, 2:24 PM CDT | Special Weather Statement | MKX | Dodge, Milwaukee, Washington | 36 min |
| Aug 9, 2:29 PM CDT | Special Marine Warning | MKX | 31 min | |
| Aug 9, 2:46 PM CDT | Special Weather Statement | MKX | Dane | 29 min |
| Aug 9, 3:01 PM CDT | Special Weather Statement | MKX | Columbia | 44 min |
| Aug 9, 3:07 PM CDT | Special Weather Statement | MKX | Columbia | 53 min |
| Aug 9, 3:15 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson | 22 min |
| Aug 9, 3:25 PM CDT | Special Weather Statement | MKX | Milwaukee, Racine | 35 min |
| Aug 9, 3:36 PM CDT | Special Weather Statement | MKX | Jefferson | 39 min |
| Aug 9, 3:39 PM CDT | Special Weather Statement | MKX | Jefferson | 51 min |
| Aug 9, 3:45 PM CDT | Special Weather Statement | MKX | Dane | 30 min |
| Aug 9, 3:49 PM CDT | Special Weather Statement | MKX | Iowa | 41 min |
| Aug 9, 4:12 PM CDT | Special Weather Statement | MKX | Kenosha | 33 min |
| Aug 9, 4:17 PM CDT | Special Weather Statement | MKX | Jefferson | 43 min |
| Aug 9, 4:32 PM CDT | Special Weather Statement | MKX | Iowa | 28 min |
| Aug 9, 4:56 PM CDT | Special Weather Statement | MKX | Walworth | 34 min |
| Aug 9, 4:58 PM CDT | Special Weather Statement | MKX | Rock | 47 min |
| Aug 9, 5:26 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 49 min |
| Aug 9, 5:44 PM CDT | Special Weather Statement | MKX | Rock | 31 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.